MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 30IN(75CM) 0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8424H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch pmb749, 8424h56 and no non-conformances were identified.H-3 summary: visual analysis of the returned sample determined that an unopened sample of product code 8424h was received for evaluation.Visual inspection of the unopened and no defects were found on the package.The sample was opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted and the actual complaint sample was not returned for analysis.Additional information was requested, and the following was obtained: what was the name of the procedure?- hernia repair was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain- no.Did the suture break or did the suture separated from the needle?- suture separated from the needle only.In case of suture breakage: n/a.What tissue was being approximated or sutured when it broke? did the suture separate completely? could you please provide status of the product return?- will return it.
 
Event or Problem Description
It was reported that the patient underwent a hernia repair on (b)(6) 2021 and the suture was used.During surgery, the suture separated from the needle only.As a result, a new suture was opened, and this caused delay to procedure.No adverse event or patient consequence resulted from this.Procedure was completed successfully with a ten minutes delay.

Brand Name
PROLENE SUT 30IN(75CM) 0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11953382
Report Number2210968-2021-05340
Device Sequence Number4403860
Product Code GAW
UDI-Device Identifier10705031015449
UDI-Public10705031015449
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number8424H
Device Catalogue Number8424H
Device Lot NumberPMB749
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Initial Report FDA Received Date06/07/2021
Patient Sequence Number1